MAUDE Adverse Event Report: TERUMO BCT HARVEST TERUMO; PC PROCEDURE PACK, PC-60

TERUMO BCT HARVEST TERUMO; PC PROCEDURE PACK, PC-60
Model Number 51401
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: per the customer, they were aware that they were using expired set.Terumo bct customer support explained the concerns of using an expired set and the customer stated that they did not have anymore sets.The reporter stated that the physician was aware and okayed the procedure to be performed.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that an expired platelet concentrate (pc) disposable was used on a patient for a facial.The platelet concentrate (pc) disposable was labeled with an expiration date of 02/01/2018.The procedure was performed on (b)(6) 2020.Patient outcome is not available at this time.The platelet concentrate (pc) set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: a review of the certificate of compliance shows that this lot met all acceptance criteria for release.As the reported adverse event did not relate to activities associated with the manufacture of this lot, further review of the dhr was not performed for this event.Harvest product kits contain multiple components that have various expiry dates.The outer kit label contains the expiry date associated with the component that has the shortest expiry timeframe.Correction: terumo bct clinical support spoke with the customer at the facility, the physician was aware prior to the procedure that the sets had expired and used them knowingly.The customer assured terumo bct clinical support that there were no more expired kits and no additional follow up is necessary.Root cause: based on the clinical findings, the use of the expired set was caused by an operator error.
 
Additional Manufacturer Narrative
This report is being filed to provide additional clarifying information in b.5.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The set was being used for platelet-rich plasma (prp) for the facial.The customer was aware they were using expired sets and replaced the acd-a from the set before use.

Brand Name
HARVEST TERUMO
Common Device Name
PC PROCEDURE PACK, PC-60
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10196879
Report Number1722028-2020-00312
Device Sequence Number14054538
Product Code ORG
UDI-Device Identifier05020583514010
UDI-Public05020583514010
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK130068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Model Number51401
Device Catalogue Number51401
Device Lot Number03A9977
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer09/01/2020
10/13/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date09/01/2020
10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age00039 YR
Patient Weight66